MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DEVICE, HEMOSTASIS, VASCULAR

CORDIS CORPORATION AVANTI; DEVICE, HEMOSTASIS, VASCULAR
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18184858 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was tearing of the 7f avanti catheter sheath introducer (csi) when removing it at the end of the procedure.There was extraction of the distal piece subcutaneously.This caused extension of the duration of the procedure and the doses of radiation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, and h6 as reported, there was tearing of the 7f avanti catheter sheath introducer (csi) when removing it at the end of the procedure.There was extraction of the distal piece subcutaneously.This caused an increase in the duration of the procedure and the dose of radiation.The product was not returned for analysis.A product history record (phr) review of lot 18184858 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿catheter sheath introducer (csi)-separated¿ could not be confirmed.Handling factors such as withdrawing the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, there was tearing of the 7f avanti catheter sheath introducer (csi) when removing it at the end of the procedure.There was extraction of the distal piece subcutaneously.This caused extension of the duration of the procedure and the increased dose of radiation.A non-sterile unit of ¿si avanti+ 7f std w/gw no obt¿ was received for evaluation.During visual inspection, it was noted the cannula was separated 3 cm from the hub.The rest of the cannula was not returned.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.Vision system analysis of the ruptured area presented evidence of elongations.A product history record (phr) review of lot 18184858 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer-separated" was confirmed.The returned unit presented with a separation on the cannula.The exact cause of the observed damages could not be conclusive determined.However, the elongations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.Withdrawing the device against resistance is a possible underlying cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17287013
Report Number9616099-2023-06546
Device Sequence Number5523434
Product Code MGB
UDI-Device Identifier10705032010108
UDI-Public(01)10705032010108(17)260131(10)18184858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number18184858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/13/2023
09/01/2023
12/27/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/25/2023
09/28/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic